• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Just need some kind words

S

Starbright

Guest
Hi. Today for some reason it is really hitting me that I'm going to be this tired and vague and lethargic for life and it's getting me down a bit. I can't cope with doing too much at all. I sometimes feel lonely and see a friend but I can't do it for too long because it knackers me totally. When I have things to do I can't do them for long. When I do jobs I can do them for about an hour or so and then I have to stop for the rest of the day. I'm doing a counselling course in September but the likelihood of me getting to the end of it and qualifying and then having the stamina to practice is pretty slim. I'm fed up with being so useless.

I just need some kind words or something if you can spare some today. Thank you very much.
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,719
Location
Yorkshire
Let's start with the important stuff, here's a hug - you deserve one!

I think it's brilliant that you've found something that you want to do in the counselling (I'm clueless!). Well done!

Having found this out (the hardest part in my opinion) it's a great starting place to finding something that fits with your current needs. What opportunities are there for completing the course part time or at your own pace? The great thing about practicing also is that you only do as much as you feel capable of - so you choose what you feel up to.

Don't forget that you have tons of friends here and we all go at the pace that's right for you - all you have to do is log off and we automatically shut up - how great is that? We'll always support you and offer suggestions and ideas.

Oh, and tomorrow is always another day and I hope yours is a little (or a lot!) brighter.

Take care and keep posting,
Honey
 
j_lol

j_lol

Well-known member
Founding Member
Joined
May 31, 2008
Messages
108
sending you one of my best hugs. :hug:
xx
 
yakuza

yakuza

Well-known member
Founding Member
Joined
Mar 20, 2008
Messages
812
Location
Edinburgh
poem

I just need some kind words or something if you can spare some today. Thank you very much.
"Somewhere there's someone who dreams of your smile,
and finds in your presence that life is worth while.
So when you are feeling down,remember it's true
Somebody somewhere is thinking of you."

:)
 
j_lol

j_lol

Well-known member
Founding Member
Joined
May 31, 2008
Messages
108
"Somewhere there's someone who dreams of your smile,
and finds in your presence that life is worth while.
So when you are feeling down,remember it's true
Somebody somewhere is thinking of you."

:)
Thats beautiful
 
Bluemoon

Bluemoon

Well-known member
Founding Member
Joined
Dec 18, 2007
Messages
494
Location
UK
Hi Starbright - I felt that way when I was on my first, and second, medication. I did most of my university course when I was on Olanzapine, so it's doable to study and gain a qualification when you tire easily. Most days I could barely get up in a morning and it took a lot of effort to walk the 30 minutes to the bus stop, then walk another 15 minutes up a steep hill to the campus ( with the excess weight I had gained ). When I got to class I felt quite lazy and didn't want to do the work, but when I got going the sedative effect of the meds allowed me to remain calm when under stress to get the work done - that's the plus to it !
I managed to learn what was needed to perform well during the exams and felt calm and collected when I did them. However ( getting home after listening to lectures, attending lab sessions and tutorials ) I just had to spend an hour or two ( maybe more ) watching TV and relaxing before I could do any course work and I lost a lot of study time because of this. The way I survived was to start the coursework as soon as it was given out and tackle it in bite-sized chunks - then take long breaks as required.

I did try paid full-time work when I was on a hefty dosage of Clozaril and I lasted two weeks ( I quit before I thought I was going to get "let go" ). I asked the doctor to find a better alternative and she did, which has allowed me to do voluntary work and hopefully paid part-time therapeutic work later this year. I think if you build up your approach back to work in stages, at your own pace, then you will do it eventually.

At the moment I'm on a medication that allows me to accomplish a fair amount before I need to relax, but I may have to change it to something else because some symptoms are still having a negative impact on my day to day life. Hopefully the new meds won't be too sedative like the first two I had to take. Are there any alternative medications that the doctor can offer you that may have less tiring side-effects ?
 
Fedup

Fedup

Well-known member
Founding Member
Joined
Dec 18, 2007
Messages
1,937
The past cannot be changed,
the future is still in your power.

- Hugh White -
 
S

Starbright

Guest
Oh wow you're all so supportive and kind. Thank you so much for all your lovely posts. I'm going to answer tomorrow because I'm tired after volunteering but I just read it all and you are so kind. Thank you! :grouphug::)
 
S

Starbright

Guest
Ok well yes I do feel a bit better but that knowledge is still with me that I've got this bl**dy condition for life

Honeyquince, you're right. In fact the course is part-time but even with only one day a week at uni and some written work, I am afraid it will be too much.

"Don't forget that you have tons of friends here and we all go at the pace that's right for you - all you have to do is log off and we automatically shut up - how great is that?"
Oh lol lol

Thank you so much for the cyber cuddles and hugs.:)grouphug::grouphug::grouphug::hug::hug::hug:)

Yakuza, what a lovely poem. Thank you.

Thanks, Lucid, for the kind words from the other side of the Atlantic.

Bluemoon, gosh, you're so brave and capable, doing a full-time course on olanzapine! Wow :)eek:)

"I think if you build up your approach back to work in stages, at your own pace, then you will do it eventually." Gosh I hope you're right

"Are there any alternative medications that the doctor can offer you that may have less tiring side-effects ?" well he doesn't want to change my meds. I got these (amisulpride) after trying abilify, risperodone and seroquel and all of them really being seiously unsuitable in terms of horrible side effects.

Thanks, Fedup, the future might be able to be changed, I get your point.

If another new antipsychotic were to come out then I would like to try it, because then I might get interested in sex again and also I might be less lethargic. I don't know how much of how I feel is the condition and how much is the medication. It's probably a combination of the two.

I went to the university after my voluntary work yesterday for a support assessment. They are going to offer me a mentor. I hope that helps. I feel fortunate to get such a thing.

I'm just going to drink some coffee and do nothing for the rest of the day. I just want to veg. On the bright side, my budgie who had a bad wing last time he was out, just came out and flew across the room, so whatever it was has passed. I reckon it was cramp.

Starbright :tea:
 
M

maudikie

Guest
To starbright.

It's summer so sit back and rest and soak up the sun. You have probably been overdoing things, so just take things easy for a while, and don't have a bad conscience about it. Have you seen your Doctor? If not do so, and tell him/her exactly how you feel. We all need a break at times, so there is nothing to be ashamed of in that.
Take care. I feel useless at times too, but I'm older than you!!:)
 
Top